Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 264, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 30, 2017, 11:25 PM CDT for Barton County, Cedar County, Dade County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2017, 11:25 PM CDT (04:25 UTC)
- Expired
- May 31, 2017, 12:01 AM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Barton County, MO, Cedar County, MO, Dade County, MO
The radar
The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WUUS53 KSGF 310425
SVRSGF
MOC011-039-057-310515-
/O.NEW.KSGF.SV.W.0264.170531T0425Z-170531T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1125 PM CDT TUE MAY 30 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
East central Barton County in southwestern Missouri...
Southwestern Cedar County in southwestern Missouri...
Dade County in southwestern Missouri...
* Until 1215 AM CDT
* At 1125 PM CDT, a severe thunderstorm was located 10 miles north of
Golden City, or 12 miles east of Lamar, moving southeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Stockton Lake... Greenfield...
Lockwood... Golden City...
Everton... Jerico Springs...
South Greenfield... Arcola...
Pennsboro... Neola...
Cedarville... Meinert...
Sylvania...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Stockton Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3752 9421 3770 9400 3740 9362 3736 9362
3728 9374 3729 9401
TIME...MOT...LOC 0425Z 311DEG 24KT 3754 9406
HAIL...1.00IN
WIND...<50MPH
$$
Burchfield2 follow-up statements
752
WWUS53 KSGF 310445
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1145 PM CDT TUE MAY 30 2017
MOC011-039-310454-
/O.CAN.KSGF.SV.W.0264.000000T0000Z-170531T0515Z/
Barton MO-Cedar MO-
1145 PM CDT TUE MAY 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BARTON AND
SOUTHWESTERN CEDAR COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3729 9384 3729 9401 3748 9407 3758 9388
3740 9362 3736 9362 3728 9374
TIME...MOT...LOC 0444Z 310DEG 25KT 3744 9392
$$
MOC057-310515-
/O.CON.KSGF.SV.W.0264.000000T0000Z-170531T0515Z/
Dade MO-
1145 PM CDT TUE MAY 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR DADE COUNTY...
At 1144 PM CDT, a severe thunderstorm was located near Lockwood, or
near Greenfield, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Stockton Lake... Greenfield...
Lockwood... Everton...
South Greenfield... Arcola...
Pennsboro... Neola...
Meinert...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3729 9384 3729 9401 3748 9407 3758 9388
3740 9362 3736 9362 3728 9374
TIME...MOT...LOC 0444Z 310DEG 25KT 3744 9392
HAIL...1.25IN
WIND...60MPH
$$
Burchfield764
WWUS53 KSGF 310501
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1201 AM CDT WED MAY 31 2017
MOC057-310511-
/O.CAN.KSGF.SV.W.0264.000000T0000Z-170531T0515Z/
Dade MO-
1201 AM CDT WED MAY 31 2017
...THE SEVERE THUNDERSTORM WARNING FOR DADE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3729 9384 3729 9401 3748 9407 3758 9388
3740 9362 3736 9362 3728 9374
TIME...MOT...LOC 0459Z 311DEG 24KT 3737 9381
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 5:52 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 30, 5:52 PM CDT, 5 hours 33 minutes before
Area Forecast Discussion National Weather Service Springfield MO 552 PM CDT Tue May 30 2017 ...00z Aviation Forecast Update... .SHORT TERM...(This evening and tonight) Issued at 325 PM CDT Tue May 30 2017 An area of showers continue to track east across south central Missouri this afternoon. Instability has decreased with the better instability now south of the area. Therefore, the thunder has shifted south of the area across Arkansas. There may still be an isolated embedded rumble of thunder before this activity moves out of south central Missouri late this afternoon, but this is a low chance. Behind the area of showers that have spread through the area the sun has come back out and instability is starting to increase across Kansas into western Missouri. Isolated/scattered storm development will be possible late this afternoon across eastern Kansas and western Missouri and this activity will spread/develop southeast into the area this evening into tonight. Coverage in this activity will be limited with most locations remaining dry. A few of the strongest storms may be capable of hail in excess of dimes and winds in excess of 50 mph this evening, but again this will be a very localized risk and not widespread by any means. .LONG TERM...(Wednesday through Tuesday) Issued at 325 PM CDT Tue May 30 2017 An upper level low will remain northeast of the area as upper level ridging remains to the west of the area. Energy from the Upper level low will keep isolated/scattered shower/storm chances at times Wednesday through Thursday. As instability increases in the afternoon/early evening a small chance of a strong/marginally severe storm may be possible. Coverage in any convection will not be widespread and any shower/storm that does affect a given locations will be brief in nature. An upper level shortwave trough will move through the region Friday into the weekend and may bring additional showers and storm chances, which may be a little more widespread in nature than the rain expected through Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 551 PM CDT Tue May 30 2017 VFR conditions will continue through the next 24 hours across the area. There are no aviation concerns for pilots. Winds will be light and variable to southwesterly about 5 knots. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Griffin
Hazardous weather outlook, May 30, 10:23 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1023 PM CDT Tue May 30 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010330- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1023 PM CDT Tue May 30 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Limited Lightning risk. DISCUSSION... Additional scattered storm development will continue this evening across eastern Kansas and western Missouri. This activity may then spread southeast later tonight. A few storms may produce hail up to the size of quarters and winds in excess of 50 mph this evening. Otherwise cloud to ground lightning strikes will be the risk with any storms that can develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms will be possible at times through Thursday night. A few strong to severe storms will be possible across extreme southeastern Kansas and west-central Missouri Wednesday afternoon and early Wednesday evening. There is then a Limited Risk for severe storms across portions of the Missouri Ozarks on Thursday. Better chances for more widespread thunderstorms will then occur from later Friday into Saturday night as a storm system approaches from the southwestern United States. Scattered thunderstorms will then be possible early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Griffin
In the hours before
Local storm report, May 30, 9:50 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 4 S ELKTON 37.80N 93.43W
05/30/2017 M0.88 INCH POLK MO CO-OP OBSERVER
&&
JLRLocal storm report, May 30, 9:54 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 PM CDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL STOCKTON 37.70N 93.79W
05/30/2017 E1.50 INCH CEDAR MO PUBLIC
HALF DOLLAR TO PING PONG SIZE HAIL REPORTED
NEAR STOCKTON. NUMEROUS PICTURES FROM SOCIAL
MEDIA OF THE HAIL.
&&
MGSpecial weather statement, May 30, 10:02 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Springfield MO
1002 PM CDT TUE MAY 30 2017
MOZ066-310345-
Vernon MO-
1002 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERNON COUNTY UNTIL
1045 PM CDT...
At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hume, or 11 miles southeast of Pleasanton, moving southeast at 35
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Nevada... Bronaugh...
Moundville... Richards...
Milo... Deerfield...
Metz... Stotesbury...
LAT...LON 3806 9461 3806 9446 3771 9412 3765 9447
3795 9462
TIME...MOT...LOC 0302Z 329DEG 30KT 3803 9459
BurchfieldSpecial weather statement, May 30, 10:07 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
1007 PM CDT TUE MAY 30 2017
MOZ067-078-310345-
Cedar MO-St. Clair MO-
1007 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND SOUTHWESTERN ST. CLAIR
COUNTIES UNTIL 1045 PM CDT...
At 1007 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Dorado Springs, moving southeast at 20 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Stockton Lake... Stockton State Park...
El Dorado Springs... Stockton...
Umber View Heights... Bearcreek...
Caplinger Mills... Filley...
Cane Hill... Cedar Springs...
Arnica...
LAT...LON 3776 9363 3774 9363 3774 9361 3765 9361
3757 9373 3758 9384 3785 9407 3796 9390
TIME...MOT...LOC 0307Z 319DEG 17KT 3785 9393
BurchfieldSpecial weather statement, May 30, 10:50 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Springfield MO
1050 PM CDT TUE MAY 30 2017
MOZ078-079-310430-
Cedar MO-Polk MO-
1050 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CEDAR AND WEST CENTRAL
POLK COUNTIES UNTIL 1130 PM CDT...
At 1050 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Stockton, moving southeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Bolivar... Stockton Lake...
Stockton State Park... Stockton...
Fair Play... Umber View Heights...
Bearcreek... Masters...
Caplinger Mills... Dunnegan...
Cane Hill... Arnica...
LAT...LON 3783 9381 3783 9369 3756 9338 3758 9378
3781 9397 3789 9383 3789 9381
TIME...MOT...LOC 0350Z 322DEG 25KT 3780 9383
BurchfieldSpecial weather statement, May 30, 11:06 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Springfield MO
1106 PM CDT TUE MAY 30 2017
MOZ066-077-078-089-310445-
Vernon MO-Cedar MO-Barton MO-Dade MO-
1106 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BARTON...WESTERN CEDAR...
SOUTHEASTERN VERNON AND DADE COUNTIES UNTIL 1145 PM CDT...
At 1104 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of El Dorado Springs to near
Sheldon. Movement was south at 40 mph.
Nickel size hail will be possible with these storms.
Locations impacted include...
Stockton Lake... Lamar...
Greenfield... Lockwood...
Golden City... Montevallo...
Jerico Springs... South Greenfield...
Irwin... Arcola...
Milford... Olympia...
Wagoner... Kenoma...
Pennsboro... Neola...
Filley... Cedarville...
Meinert... Sylvania...
LAT...LON 3784 9398 3742 9367 3730 9388 3729 9394
3729 9405 3730 9408 3735 9410 3735 9417
3760 9435
TIME...MOT...LOC 0404Z 337DEG 35KT 3773 9406 3759 9425
BurchfieldThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:31 PM CDT | Special Weather Statement | SGF | Polk | 44 min |
| May 30, 8:23 PM CDT | Special Weather Statement | SGF | St. Clair | 67 min |
| May 30, 8:37 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 53 min |
| May 30, 9:19 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 56 min |
| May 30, 9:22 PM CDT | Special Weather Statement | SGF | Polk | 53 min |
| May 30, 10:02 PM CDT | Special Weather Statement | SGF | Vernon | 43 min |
| May 30, 10:07 PM CDT | Special Weather Statement | SGF | Cedar | 38 min |
| May 30, 10:19 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 56 min |
| May 30, 10:50 PM CDT | Special Weather Statement | SGF | Cedar | 40 min |
| May 30, 11:06 PM CDT | Special Weather Statement | SGF | Dade | 39 min |
| May 30, 11:37 PM CDT | Special Weather Statement | SGF | Polk | 38 min |
| May 31, 2:03 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 29 min |
| May 31, 7:30 AM CDT | River Flood Warning | SGF | Cedar | 48 hr |
| May 31, 2:12 PM CDT | Special Weather Statement | SGF | Jasper | 48 min |
| May 31, 2:44 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 61 min |
| May 31, 2:52 PM CDT | Special Weather Statement | SGF | Jasper, Newton | 53 min |
| May 31, 5:40 PM CDT | Special Weather Statement | SGF | Barry | 50 min |
| May 31, 5:47 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.